... cleared and am looking to get of this nasty drug. Lately I am having increased levels of headaches and nasua at night after taking my daily dosage. Is this result of the warferin or some other interaction going on? I am also taking a cholestoral and blood pressure medication?
Coumadin - I have been on warferin 5mg/day for three months due to a DVT event. The blood clot has?
- 5 Dec 2012 by alfer
- 8 February 2013
- coumadin, headache, deep vein thrombosis (dvt), dosage, blood disorders, blood clot
Added 7 Dec 2012:
The cholsteral med is Simvastin 40mg and blood pressure med is Antenolol 25mg.
Hello, alfer and welcome to DC. Because of your prior medical history and "event"... I think I would be talking with my doctor to see if anything is brewing. If you are "finished" with your warferin and your doctor told you your levels from your bloodwork looked good and were consistent... you should be able to just stop it BUT I would ask that question and not just stop. When I was on it... I only needed it for 6 weeks. Then the doctor told me to stop it. It isn't like you have to be weaned from it. But you do need medical clearance first. I would have those other symptoms checked out PRONTO!
Be safe... be well... and take GOOD CARE OF YOU!!! You are important and you do matter.
Hi Alfer. You would have been put on Warfarin after (and not before) the clots have been dissolved. Warfarin is prescribed only to ensure that clots do not form again. And to ensure this, you have to get your PT-INR checked every month (it should be maintained between 2.50 and 3.50). If your PT-INR is below 2.50, your hemetologist will increase the dosage of Warfarin; if it is much above 3.50, you will be asked to reduce the dosage to, say, 4mg/day. I have been on Warfarin for over 4 years now and have learned to grin and bear it. The nausea and headaches are certainly not due to Warfarin. Perhaps the other two medication have to be changed. Do consult a Doc at the earliest and don't stop the medication till then.
Yes your headaches could be caused by the warfarin. This is a known side effect of the medicine. You need to talk to your doctor ASAP. There is a possibility that your other medicines may be contributing or exacerbating the problem but since you did not provide the names of the medications no one other than your doctor can help you. You also need to discuss with your doctor about whether it is time to discontinue the warfarin or if you should switch to another drug. Do you know what caused the clot? I would have to disagree with everything that Aramanarao stated in his response to you. Please talk to or see your doctor without delay.
What warfarin side effects should you watch for?
When you take warfarin, your blood won't clot as easily. If you accidentally cut yourself while taking warfarin, you may bleed heavily. You're more likely to have bleeding problems if you're older than 75 or take other blood-thinning medications that can further increase your bleeding risk.
Warfarin side effects that require immediate medical attention
Black stool or bleeding from the rectum
Skin conditions such as hives, a rash or itching
Swelling of the face, throat, mouth, legs, feet or hands
Bruising that comes about without an injury you remember
Chest pain or pressure
****Nausea or vomiting
Fever or flu-like symptoms
Joint or muscle aches
Numbness or tingling in any part of your body
Painful erection lasting four hours or longer
Although rare, warfarin can also cause skin tissue death (necrosis) and gangrene requiring amputation. This complication most often happens three to eight days after you start taking warfarin. If you notice any sores, changes in skin color or temperature, or severe pain on your skin, notify your doctor immediately.
Less serious warfarin side effects to tell your doctor about
Changes in the way foods taste
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Jun 2012 • 1 answer
Updated 11 Dec 2014 • 2 answers
Updated 17 Mar 2016 • 1 answer
Updated 8 Dec 2016 • 1 answer
Coumadin - Hi, I have to keep taking warfarion because I have a DVT in both calf muscles. They form?
Posted 17 Nov 2018 • 0 answers